Jump to content
Sign in to follow this  
mgriffiths

Article on "Polypill"

Recommended Posts

"About a third of patients stop taking their meds as early as 90 days after a heart attack, according to earlier research."

What an amazing statement...as a PCP it's honestly quite terrifying to be honest - especially when we are in an era of insurance reimbursements more and more being tied to outcomes, rather than actual visits/work.  When will patients be held responsible for their health?  Granted this article (link below) seemed specific to Europe, but wouldn't be surprised if the stats are worse here in the USA.

Thought this was rather amazing as well, "For those with a history of heart problems and strokes, the drug combo was only half as effective compared to the control group, who received advice on healthy living but no drugs."  EDUCATION people!!

Would also love to know what exactly was in the "polypill" as it just says, "...once-a-day pill combining aspirin with drugs that lower blood pressure and cholesterol..."  I would assume aspirin (obviously), lisinopril, and atorvastatin, but it doesn't say.

https://gulfnews.com/world/europe/heart-attacks-halved-by-daily-polypill-strokes-reduced-too-study-1.1566554872779

Share this post


Link to post
Share on other sites

I bet your percentage would be even higher in the U.S. for those who discontinue medication (some due to lack of financial resources, others due to not understanding the purpose of the medications, others just because they're irresponsible).  Years ago the initial polypill discussion was ASA, a beta-blocker, and a statin.  Many of us have advocated a benzo dosing as well since, well, they're already on it anyway in a lot of cases.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...

Important Information

Welcome to the Physician Assistant Forum! This website uses cookies to ensure you get the best experience on our website. Learn More